10.1016/j.jnt.2011.02.007

On px2+q2n=yp and related Diophantine equations

Abstract

AbstractThe title equation, where p>3 is a prime number ≢7(mod8), q is an odd prime number and x, y, n are positive integers with x, y relatively prime, is studied. When p≡3(mod8), we prove (Theorem 2.3) that there are no solutions. For p≢3(mod8) the treatment of the equation turns out to be a difficult task. We focus our attention to p=5, by reason of an article by F. Abu Muriefah, published in J. Number Theory 128 (2008) 1670–1675. Our main result concerning this special equation is Theorem 1.1, whose proof is based on results around the Diophantine equation 5x2−4=yn (integer solutions), interesting in themselves, which are exposed in Sections 3 and 4. These last results are obtained by using tools such as linear forms in two logarithms and hypergeometric series

Similar works

Full text

thumbnail-image

Elsevier - Publisher Connector

Provided original full text link
Last time updated on 6/5/2019

This paper was published in Elsevier - Publisher Connector .

Having an issue?

Is data on this page outdated, violates copyrights or anything else? Report the problem now and we will take corresponding actions after reviewing your request.